This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I'm 28 years old and have had an irritation on the head of my penis for over 1 year now and there is a layer of skin missing. It is slightly red and irritating. My penis irritates in my boxers and sex with my partner has almost completely stopped. I'm circumsized and it also started when I took acne antibiotics.
I've seen 2 dermatologists, two general doctors and one urologist. This is definitely not an STD since I've gotten tested. I've tried many creams (hydrocortisone ointement, Nystatin, antifungal cream, Cicalfate) and none of them worked. Now, I only wear cotton briefs and I stopped washing my penis with soap. Recently, I've seen a Urologist and his theory seems to make the most sense. He says he's had several similar cases where the patients were circumsized. I live in Canada and winter time can get quite cold. It happened to me in February of 2009 walking every day to work in the cold while I was using antibiotics for my acne. He said that the cold can dry sensitive parts of the skin such as the head of the penis and cause this irritation. He told me to stop using the hydrocortisone cream and just use a moisturizing cream such as Galaxal base or Aveeno (and try to find the moisturizing cream that works the best for my skin). Apply a lot of it 2 times a day for a while. He said it may take 6 month to heal and depending on the weather, some days the irritation will be worse and he said it may come back on and off.
I'm becoming desperate and want to know if all of this makes sense. I've been using Aveeno for 3 weeks now and still no results. Does all of this make sense? Does anyone have a better solution or better moisturizing cream to use?
I agree with your doctor that dry skin or xerosis can cause skin irritation. The mainstay of management is liberal use of moisturizers after washing with luke warm water. Soap should be used minimally. Moisturizers should be reapplied liberally during the day and Aveeno is a good one.You can also use a topical cortisone (steroid) cream or ointment like dermacort(hydrocortisone). Adding a humidifier to the central heating system of your home or using a humidifier also helps. If still the symptoms persist then possibility of eczema or atopic dermatitis and psoriasis have to be ruled out. I sincerely hope that helps. Take care and regards.
I used a hydrocortisone cream for 6 month called Prevex HC. The irritation was going away with it but the skin would not grow back. Doesn't longterm usage of hydrocortisone creams cause damage to sensitive skin?
I'll try to use a humidifier. I really appreciate your help.
If you have been using steroid cream for such a long time, then please do not use it as it can cause side effects like thinning of skin and increased fragility. Apply the mositurisers and consult a dermatologist to rule out the conditions which I have stated. Psoriasis is a long-term (chronic) skin problem that causes skin cells to grow too quickly, resulting in thick, white, silvery, or red patches of skin.It is thought that psoriasis occurs when the immune system overreacts, causing inflammation and flaking of skin.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.